Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 38, NWS Boston/Norton, MA

June 30, 2009Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 30, 2009, 7:24 PM EDT for Franklin County, Massachusetts. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2009, 7:24 PM EDT (23:24 UTC)
Expired
Jun 30, 2009, 8:00 PM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Franklin County, MA

The radar

The Albany radar (KENX), 112 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:46 PM EDTTSTM WND DMGShelburne, MATREES AND WIRES DOWN
Jun 30, 7:46 PM EDTHAIL 1Greenfield, MA
Jun 30, 7:55 PM EDTHAIL 1.25Greenfield, MA
Jun 30, 8:00 PM EDTHAIL 0.75Shelburne, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 302324
SVRBOX
MAC011-010000-
/O.NEW.KBOX.SV.W.0038.090630T2324Z-090701T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
724 PM EDT TUE JUN 30 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...

* UNTIL 800 PM EDT

* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  COLRAIN...OR 9 MILES NORTHWEST OF GREENFIELD...AND MOVING EAST AT  
  15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE... LEYDEN...SHELBURNE...
  BERNARDSTON...CONWAY...GILL...DEERFIELD...WHATELY AND SUNDERLAND

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

LAT...LON 4274 7279 4272 7244 4241 7259 4248 7273
      4263 7286
TIME...MOT...LOC 2324Z 310DEG 21KT 4265 7273

$$

RLG
2 follow-up statements
000 
WWUS51 KBOX 302352
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
752 PM EDT TUE JUN 30 2009

MAC011-010000-
/O.CON.KBOX.SV.W.0038.000000T0000Z-090701T0000Z/
FRANKLIN MA-
752 PM EDT TUE JUN 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL FRANKLIN COUNTY...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GREENFIELD...MOVING EAST AT 20 MPH.

THIS STORM HAS PRODUCED QUARTER SIZE HAIL IN GREENFIELD AND ALSO HAS 
DOWNED TREES AND POWER LINES IN SHELBURNE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEYDEN...BERNARDSTON AND GILL

LAT...LON 4274 7279 4272 7244 4241 7259 4248 7273
      4263 7286
TIME...MOT...LOC 2350Z 248DEG 19KT 4260 7257

$$

KJC
000 
WWUS51 KBOX 010004
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
804 PM EDT TUE JUN 30 2009

MAC011-010013-
/O.EXP.KBOX.SV.W.0038.000000T0000Z-090701T0000Z/
FRANKLIN MA-
804 PM EDT TUE JUN 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY HAS
EXPIRED...

THE STORM HAS WEAKENED BUT STILL HAS THE POTENTIAL TO PRODUCE GUSTY 
WIND...SMALL HAIL AND HEAVY DOWNPOURS AS IT MOVES INTO EASTERN 
FRANKLIN COUNTY.

LAT...LON 4274 7279 4272 7244 4241 7259 4248 7273
      4263 7286
TIME...MOT...LOC 2352Z 248DEG 19KT 4260 7255

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:06 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 30, 5:06 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT TUE JUN 30 2009

.SYNOPSIS...
LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ITS ASSOCIATED COLD
FRONT WILL RESULT IN COOLER AND UNSETTLED WEATHER THROUGH AT LEAST
THURSDAY. THIS LOW WILL LIFT NORTHWARD BY FRIDAY BUT ANOTHER UPPER
LOW WILL DROP SOUTHWARD FROM CANADA DURING THE WEEKEND AND EARLY
NEXT WEEK CONTINUING THE THREAT OF SCATTERED SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CONVECTION THIS EVENING IS CHANGING FROM DEVELOPING WITHIN THE NW
PART OF THE CWA MOVING N TO ADVECTING NEWD FROM E NYS WITH DYING
CONVECTION CROSSING INTO THE FAR W PART OF THE CWA AS HWO TIMED. DO
NOT THINK ANYTHING MAJOR BUT ISO SVR POSS...PRIMARILY E SLOPES OF
THE BERKS.

OTRW...STRATUS PREVAILING CC BAY GHG-BOS-ORH-AFN NEWD THRU WED MORNING.
THAT RAPIDLY DEVELOPS NWWD DURING THE NIGHT. MIST/DRIZZLE SHOULD DEVELOP
ALONG PARTS OF THE COAST OVERNIGHT WITH CLEAR SKIES ABOVE THE STRATUS
WITH NE SFC WIND BENEATH A SE BL WIND.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...CONTINUED BROAD COLD POOL ALOFT AND SURFACE HEATING WILL
CAUSE DESTABILIZATION ONCE AGAIN...LEADING TO MORE SHOWERS AND
THUNDERSTORMS. MAIN AREA OF FOCUS SHOULD BE CT RVR WEST DURING THE
AFTN/EVE. CONFIDENCE ON SHOWERS IN E MASS AND RI IS BLO AVG AND WE
MAY NEED TO TRIM THE POPS IN FUTURE ISSUANCES... THO IT COULD BE
WET IN THE MORNING ALONG THE COAST DUE TO DRIZZLE.

WED NIGHT...COLD POOL ALOFT MAY KEEP CONVECTION GOING DURING THE
NIGHT OR ALLOW IT TO SPROUT FURTHER E IN THE CWA PER WAA BENEATH E
EDGE OF THE COOL POOL ALOFT.

POPS BOTH PERIODS ARE 09Z SREF WITH SOME SMALL ADJUSTMENTS.

TEMPS ARE RGEM/GFS BLEND WITH DOWNWARD ADJUSTMENT BOS-BVY REGION WED
AFTN.

WINDS ARE MOSTLY NAM OR MET NAM SINCE I BLV THE NAM BL WINDS ARE A
BETTER FCST THAN THE 12Z GFS. THEY CERTAINLY WERE TODAY.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
PERSISTENT LONGWAVE TROF OVER GREAT LAKES AND NE WILL MAINTAIN
UNSETTLED WX PATTERN WITH MOSTLY BELOW NORMAL TEMPS ACROSS NEW ENG
THROUGH THE EXTENDED PERIOD.  INITIAL MID LEVEL LOW OVER THE LAKES
EARLY IN THE PERIOD WILL EXIT THE REGION LATE FRI/SAT BUT ANOTHER
VORTEX DROPPING SWD FROM EASTERN CANADA WILL RESULT IN
REAMPLIFICATION OF THE LONGWAVE TROF THIS WEEKEND INTO EARLY NEXT
WEEK.

THERE ARE DIFFERENCES IN THE MED RANGE GUIDANCE REGARDING THE
AMPLITUDE AND PLACEMENT OF THE MID LEVEL LOW BUT MEAN TROF LOOKS TO
BE IN THE NE THROUGH MON WITH GEFS MEAN INDICATING 500 MB HEIGHTS
1-2SD BELOW NORMAL.

THU...MID LEVEL LOW OVER THE LAKES WITH OCCLUSION AND POSSIBLE WEAK
SFC WAVE MOVING EAST INTO SNE.  IT LOOKS LIKE WARM FRONT WILL STAY
SOUTH OF THE COAST.  WITH DEEP MOISTURE IN PLACE AND LEFT EXIT
REGION OF UPPER JET EXPECT SHOWERS AND SCT TSTMS TO BE MORE
WIDESPREAD ACROSS THE REGION SO POPS WERE INCREASED TO LIKELY OR
CATEGORICAL WITH HIGHEST POPS W ZONES CLOSEST TO MID LEVEL LOW.
CLOUDS AND SHOWERS SHOULD LIMIT SFC INSTABILITY SO NOT CONFIDENT ON
SEVERE WEATHER.  MAV TEMPS LOOKED TOO WARM SO WE USED A MAV/MET
BLEND TO GIVE WEIGHT TO COOLER MET GUIDANCE.  TEMPS AVERAGE 5 TO 10
DEGREES BELOW NORMAL.

THE FRONT PUSHES EAST ACROSS SNE THU NIGHT.  LINGERING SHOWERS/TSTMS
POSSIBLE IN THE EVENING THEN GENERALLY DRY OVERNIGHT.

FRI...MID LEVEL LOW BEGINS TO LIFT NORTHWARD BUT COLD POOL ALOFT
LINGERS ACROSS THE REGION WITH 500 MB TEMPS -14C.  THIS INSTABILITY
WILL LIKELY RESULT IN SCT SHOWERS/TSTMS DEVELOPING ESPECIALLY DURING
THE AFTERNOON.  TEMPS NEAR OR SLIGHTLY BELOW NORMAL.

SAT...NEXT MID LEVEL LOW WILL BE DROPPING SWD FROM ONTARIO.
INSTABILITY INCREASES DURING THE AFTERNOON IN THE INTERIOR WHERE
BEST CHC OF CONVECTION WILL BE LATE IN THE DAY.  THINK THE COASTAL
PLAIN REMAINS DRY ON SAT.  STRONG MID LEVEL JET ROUNDING THE BASE OF
THE TROF MOVES INTO THE REGION LATE SAT SO POTENTIAL FOR STRONG TO
SEVERE STORMS IF INSTABILITY IS REALIZED.  NEAR SEASONABLE TEMPS
EXPECTED.

SUN-MON...MODELS DIFFER ON TIMING LOCATION AND AMPLITUDE OF MID
LEVEL LOW.  GFS/ECMWF MUCH MORE AMPLIFIED THAN GGEM/UKMET WITH TROF
AXIS OVER THE NE WHILE UKMET/GGEM FURTHER EAST AND LESS AMPLIFIED.
FOLLOWED GEFS MEAN SOLUTION AND WILL HAVE LOW CHC POPS DURING THIS
PERIOD BUT IT COULD BE WARMER AND DRIER THAN FORECAST INDICATES IF
UKMET/GGEM ARE CORRECT.  FORECAST CONFIDENCE IS LOW.

TUE...GFS STILL HAS MEAN TROF ACROSS THE REGION BUT GEFS MEAN NOT
SUPPORTIVE WITH TROF AXIS WELL TO THE EAST AND NW FLOW SO WE WENT
WITH DRY FORECAST.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
TONIGHT...TAFS POSTED AS BEST AS WE COULD DETERMINISTICALLY PREDICT.
HOWEVER...WOULD ADD PROBABILISTICALLY THAT I THINK LOWER CIGS ARE
ULTIMATELY THE MORE PROBABLE OUTCOME THROUGH 16Z WEDNESDAY. SREF
PROBS DOESNT SEEM TO BE THAT USEFUL. THAT MEANS IFR CONDS ALONG THE
COAST EXPAND INLAND DURING THE NIGHT WITH CLEAR SKIES ABOVE UNTIL
CONVECTIVE DEBRIS CLOUDS ARRIVES OVERNIGHT.

WED AFTN...CONFIDENCE LOW. SHOULD BE VFR CIGS WITH BIG TSTMS CT RVR
VALLEY WESTWARD WHILE ALONG THE COAST THE IFR ST/FOG THINS TO VFR.

WED NIGHT...CONDS LOWER DURING THE NIGHT TO IFR CONDS IN ST/FOG SCT
SHOWERS AND TSTMS.

OUTLOOK /THURSDAY THROUGH SUNDAY/...

THURSDAY...MVFR IN SHOWERS AND SCATTERED THUNDERSTORMS. AREAS OF IFR
POSSIBLE IN THE MORNING IN ST/FOG.

FRIDAY...MAINLY VFR...BUT SCT SHOWERS/TSTMS POSSIBLE ESPECIALLY IN
THE AFTERNOON WHICH COULD BRIEFLY LOWER CONDITIONS TO MVFR.

SATURDAY...MAINLY VFR. SCATTERED MVFR CIGS/VSBYS IN SCATTERED LATE
DAY SHOWERS AND THUNDERSTORMS...MAINLY INTERIOR.

SUNDAY...MAINLY VFR.

&&

.MARINE...
TONIGHT...LOW VISIBILITIES IN FOG AFTER MIDNIGHT. OTHERWISE WINDS
AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.

WEDNESDAY...LIGHT SOUTHERLY SWELL CONTINUES LESS THAN 4 FT.  WINDS
REMAIN LIGHT. LOW VISIBILITIES IN FOG PATCHES DURING THE MORNING.

WEDNESDAY NIGHT...AREAS OF FOG...SOME LOCALLY DENSE FOG POSSIBLE AS
HUMID AIR MOVES ACROSS THE WATERS.

OUTLOOK /THURSDAY THROUGH SUNDAY/...

WINDS GENERALLY BELOW SCA THROUGH THE PERIOD ALTHOUGH A BRIEF PERIOD
OF SW WIND GUSTS APPROACHING 25 KT IS POSSIBLE ON FRI.  SEAS UP TO 5
FT OVER THE OUTER SOUTHERN WATERS THU THROUGH SAT.

&&

.CLIMATE...
PRELIMINARY DATA...

BOSTON LOGAN INTERNATIONAL AIRPORT AVERAGE JUNE 2009 TEMPERATURE
63.4F THROUGH JUNE 29TH CURRENTLY IS THE 7TH COOLEST JUNE AVERAGE.

BOSTON PROJECTED JUNE 2009 AVERAGE TEMPERATURE THROUGH JUNE 30TH
SHOULD BE NEAR THE 7TH COOLEST JUNE ON RECORD. THE 6TH COOLEST JUNE
IS 63.3F IN 1982 AND THE 7TH COOLEST JUNE IS 63.6F IN 1948...8TH
COOLEST IS 63.9 DEGREES IN 1958...1918 AND 1915.

WE SPOT CHECKED THE AVG MAX TEMP AT BOSTON FOR THE MONTH AND IT
APPEARS THIS IS THE SECOND COLD AVG HIGH TEMP SINCE 1872... 1903 IS
THE RECORD.

15 DAYS OF MEASURABLE PRECIPITATION 0.01 OR MORE HAVE OCCURRED
THROUGH JUNE 29 2009. THIS TIES 2006 AND 2002. THE RECORD NUMBER OF
DAYS WITH MEASURABLE PRECIPITATION FOR ANY JUNE IS 18 DAYS SET IN 1942.

OFFICIAL RECORDS HAVE BEEN KEPT IN BOSTON SINCE 1872.

PROVIDENCE TF GREEN AIRPORT AVERAGE JUNE 2009 TEMPERATURE 64.2F
THROUGH JUNE 29TH IS TIED FOR 8TH COOLEST JUNE ON RECORD.

PROVIDENCE PROJECTED JUNE 2009 AVERAGE TEMPERATURE THROUGH JUNE 30TH
SHOULD NEARLY TIE THE 9TH COOLEST JUNE ON RECORD. THE 8TH COOLEST JUNE
ON RECORD IS 64.2 DEGREES IN 1928 AND THE 9TH COOLEST JUNE ON RECORD IS
64.4F IN 1927 AND 1902. THE 10TH COOLEST JUNE IS 64.5 DEGREES IN 1980

16 DAYS OF MEASURABLE PRECIPITATION 0.01 OR MORE HAVE OCCURRED
THROUGH JUNE 29 2009. THIS TIES JUNE 2006 AND JUNE 2002. THE RECORD
NUMBER OF DAYS WITH MEASURABLE PRECIPITATION FOR ANY JUNE IS 17 DAYS
SET IN 2006 1989 AND 1968.

THE MAX TEMP OF 81 AT PVD LOOKS LIKE IT WILL GO INTO THE BOOKS AS
EQUALING THE COLDEST EVER MAX TEMP FOR JUNE FIRST SET IN 1982.

OFFICIAL RECORDS HAVE BEEN KEPT IN PROVIDENCE SINCE 1905.

HARTFORD AVERAGE JUNE 2009 TEMPERATURE 66.1F THROUGH JUNE 29TH IS
OUTSIDE THE TOP TEN COOLEST JUNES.

HARTFORD PROJECTED JUNE 2009 AVERAGE TEMPERATURE SHOULD BE OUTSIDE
TOP TEN COOLEST JUNES. THE TENTH COOLEST JUNE IS 66.0 DEGREES IN
1915.

MONTHLY PRECIPITATION THROUGH JUNE 29 2009 HAS TOTALED 6.17 INCHES.
THE TENTH WETTEST JUNE TOTALED 6.65 INCHES IN 1989 AND 1968.

17 DAYS OF MEASURABLE PRECIPITATION 0.01 OR MORE HAVE OCCURRED
THROUGH JUNE 29 2009. THE RECORD NUMBER OF DAYS WITH MEASURABLE
PRECIPITATION FOR ANY JUNE IS 20 DAYS SET IN 1998.

OFFICIAL RECORDS HAVE BEEN KEPT IN THE HARTFORD AREA SINCE 1905.

WORCESTER AVERAGE JUNE 2009 TEMPERATURE 61.8F THROUGH JUNE 29TH IS
CURRENTLY THE 6TH COOLEST JUNE.

WORCESTER PROJECTED JUNE 2009 AVERAGE TEMPERATURE SHOULD BE NEAR THE
6TH COOLEST JUNE. 5TH COOLEST JUNE IS CURRENTLY 61.5F IN 1982...1980
AND 1927...6TH COOLEST JUNE IS 62.0F IN 1928 AND 7TH COOLEST JUNE IS
62.2F IN 1972...1968 AND 1948.

19 DAYS OF MEASURABLE PRECIPITATION 0.01 OR MORE HAVE OCCURRED
THROUGH JUNE 29 2009. THIS IS CURRENTLY A NEW RECORD FOR JUNE.
THIS TOTAL BEATS THE RECORD OF 18 DAYS IN JUNE 2006 1998 1985 1972
1968 1945 AND 1928.

GREATEST NUMBER OF MEASURABLE DAYS OF PRECIPITATION FOR ANY MONTH IN
WORCESTER IS 21 DAYS IN MAY 1983.

MONTHLY PRECIPITATION THROUGH JUNE 29 2009 HAS TOTALED 6.51 INCHES.
THE TENTH WETTEST JUNE TOTALED 6.84 INCHES IN 1928.

AS PREVIOUSLY MENTIONED 12 CONSECUTIVE DAYS OF PRECIPITATION 6/18
THROUGH 6/29 CURRENTLY FALLS ONE DAY SHORT OF A RECORD. THE STREAK
THAT BEGAN ON THE 18TH IS ONE DAY SHORT OF THE 13 CONSECUTIVE DAY
ALL TIME RECORD THAT ENDED AUGUST 14 2003 AND ALSO JANUARY 24TH 1995

OFFICIAL RECORDS HAVE BEEN KEPT IN WORCESTER SINCE 1892.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/DRAG
NEAR TERM...DRAG 506
SHORT TERM...DRAG 506
LONG TERM...KJC
AVIATION...KJC/DRAG 506
MARINE...KJC/DRAG 506
CLIMATE...STRAUSS/DRAG/CADIMA 506
Hazardous weather outlook, Jun 30, 4:19 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT TUE JUN 30 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-011200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
419 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS IN EASTERN NEW YORK STATE ARE EXPECTED TO
ARRIVE ON THE EAST SLOPES OF THE BERKSHIRES AND POSSIBLY WESTERN
HILLS OF HARTFORD COUNTY BETWEEN 6 PM AND 10 PM. IN ADDITION TO THE
RISK OF LIGHTNING...SOME OF THESE STORMS MAY BE MARGINALLY SEVERE...
PRODUCING HAIL AND DAMAGING WINDS AND POOR DRAINAGE FLOODING FROM 1.5
INCHES OF RAIN IN 90 MINUTES.

THE AREA AT GREATEST RISK IS WESTERN HAMPSHIRE AND ALL OF FRANKLIN
COUNTY IN NORTHWEST MASSACHUSETTS WITH LESS RISK ELSEWHERE IN
WESTERN MASSACHUSETTS...NORTHERN CONNECTICUT AND CHESHIRE COUNTY OF
SOUTHWEST NEW HAMPSHIRE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND
EVENING. SOME OF THESE STORMS MAY BE SEVERE... PRODUCING LARGE HAIL
AND DAMAGING WINDS. THE AREA AT GREATEST RISK WOULD IS FROM THE
CONNECTICUT RIVER VALLEY WEST TOWARD THE BERKSHIRES AND LITCHFIELD
HILLS.

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN DURING THURSDAY AFTERNOON
AND EVENING AND AGAIN ON SATURDAY AFTERNOON AND EVENING. THE MAIN
RISK WILL BE FROM LIGHTNING....BUT SMALL HAIL AND STRONG WIND GUSTS
WILL ALSO BE POSSIBLE.

IN ADDITION...THERE IS A LOW RISK OF PATCHY DENSE FOG LATE AT NIGHT
AND/OR EARLY MORNING EACH DAY ALONG THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-011200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
419 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

AREAS OF PATCHY DENSE FOG MAY HAMPER MARINE TRANSPORTATION LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PATCHY DENSE FOG IS POSSIBLE LATE AT NIGHT AND EARLY MORNING EACH
DAY THROUGH FRIDAY MORNING. SCATTERED THUNDERSTORMS WITH GUSTY WINDS
WILL BE POSSIBLE...MAINLY THURSDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 3:43 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EDT TUE JUN 30 2009

MAZ002-003-302030-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
343 PM EDT TUE JUN 30 2009

AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTHEAST OF DEERFIELD...OR ABOUT 3 MILES
SOUTHEAST OF GREENFIELD...MOVING NORTH AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... SHELBURNE...GREENFIELD...GILL...
  BERNARDSTON...COLRAIN...NORTHFIELD AND LEYDEN

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG
Special weather statement, Jun 30, 5:19 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
519 PM EDT TUE JUN 30 2009

MAZ002-302200-
WESTERN FRANKLIN MA-
519 PM EDT TUE JUN 30 2009

AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER MONROE...OR ABOUT 9 MILES EAST OF NORTH
ADAMS...MOVING NORTH AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... MONROE

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG
Special weather statement, Jun 30, 5:24 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
524 PM EDT TUE JUN 30 2009

MAZ002-003-010-302215-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-
524 PM EDT TUE JUN 30 2009

AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES NORTHWEST OF AMHERST...MOVING NORTH AT 25
MPH.

* SOME LOCATIONS AFFECTED INCLUDE... WHATELY...LEVERETT...
  SUNDERLAND...MONTAGUE...DEERFIELD...WENDELL AND GREENFIELD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG
Special weather statement, Jun 30, 6:16 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
616 PM EDT TUE JUN 30 2009

MAZ002-003-NHZ011-302245-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
616 PM EDT TUE JUN 30 2009

AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER BERNARDSTON...OR ABOUT 4 MILES NORTH OF
GREENFIELD...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... BERNARDSTON...COLRAIN...
  NORTHFIELD...LEYDEN AND HINSDALE

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG
Special weather statement, Jun 30, 6:41 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT TUE JUN 30 2009

MAZ002-302315-
WESTERN FRANKLIN MA-
641 PM EDT TUE JUN 30 2009

AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER ROWE...OR ABOUT 11 MILES EAST OF NORTH
ADAMS...MOVING EAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... CHARLEMONT...HEATH AND BUCKLAND

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG
Special weather statement, Jun 30, 6:58 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
658 PM EDT TUE JUN 30 2009

MAZ002-302345-
WESTERN FRANKLIN MA-
658 PM EDT TUE JUN 30 2009

AT 656 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER HEATH...OR ABOUT 13 MILES WEST OF
GREENFIELD...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... BUCKLAND...COLRAIN...ASHFIELD...
  SHELBURNE AND CONWAY

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:13 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire3 hr
Jun 30, 7:38 PM EDTAreal Flood AdvisoryBOXFranklin, Worcester3 hr
Jun 30, 7:52 PM EDTFlash Flood WarningBOXFranklin83 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.